MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 10

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 10
Model Number 425-97-010
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Reported incident - when the surgeon pulled the stem out of the sterile package, a very small blue, unidentified object was embedded in the porous coating of the stem.After several tries, he was finally able to remove the object with a small needle nosed kocher.He instructed the scrub tech to remove the object off of the field immediately.Scrub tech was able to recover the object and have it saved in a specimen container.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as the piece of a personnel's glove attaching onto the porous coating during the sterilization packaging.The healthcare professional indicated this event occurred during surgery, near the patient.There was a one (1) to two (2) minute delay in surgery but the surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.One (1) part from this lot was located within inventory and reviewed for similar defects.Defects were not present on the part.The root cause of this complaint is likely attributed to a piece of a personnel's glove attaching onto the porous coating during the sterilization packaging.There is no risk to the patient as the object is easily recognized when removing the device from packaging.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The surgery was completed successfully.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 10
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12853473
Report Number1644408-2021-01305
Device Sequence Number4292984
Product Code LPH
UDI-Device Identifier00888912078689
UDI-Public(01)00888912078689
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-97-010
Device Catalogue Number425-97-010
Device Lot Number175R2236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale